changing from levo to thiroyd

I have just upped to 100 mcg of levo and feel ok although still a bit tired.  however weight just going on and on.  I have bought some thiroyd and before starting could anyone give me some advice about what dosage to start with.  the tablets are 60 mg each.  I am a bit scared to change but the weight gain is really getting me down and feel quite low in mood because of it.  any advice would be helpful

12 Replies

oldestnewest
  • I have also recently switched to Thiroyd, if you can have a look at some of my posts there is quite a bit of info there x

  • how do I get onto your posts x

  • You can view anyone's profile by clicking on their name (in blue).

    Once there, you can see:

    Posts   Replies   Followers   Following

    Click on Posts and/or Replies.

  • thank you x

  • Start on a dose of say 1/4 grain and build up over a few weeks..

  • I don't know what 1/4 is.  I have 60mg tablets - should I take one of these then or half ? am confused

  • Each tablet of Thiroyd is referred to as 1 grain. As with levo you generally start off on a low dose and gradually build up, working to eliminate symptoms. I was on 125mcg levo and switched to 1 grain thiroyd (literally stopped had levo one day, switched to Thiroyd the next).

     What you need to do is get yourself a pill cutter (most chemists will sell one, I got mine from boots) because as you increase your dose it is best to do it in small amounts, increasing by a 1/4 or 1/2 every 2 weeks. In order to do this you need to be able to cut your pill into halves or quarters. 

    It isn't a miracle cure so please don't expect to feel better straight away..I think a few people..me included..had ideas that switching to NDT would immediately make us better but it is still a long process of trial and error. I started on Thiroyd on the 22nd of March after a year on levo and I am now up to 2 1/4 grains. I am still having ups and downs but what I have noticed is much better are my moods. Even on days when I am exhausted I still don't feel depressed like I did. I haven't lost any weight (although I only put on half a stone anyway so it may be harder for me to lose and I'm not able to do that until I have enough energy to exercise!) and my joints are still achy. these last few days especially I have been suffering but in general I am improving.

    Good luck and if in doubt just ask x

  • thank you for your advice.  I am not too bad on levo but I do have very low moods and tend to isolate myself from people as it is too much of an effort to be cheery. everyone just thinks you are a moan so try and avoid meeting friends and stay off work when I feel low.  my energy dips a lot especially after work.  most of my low mood stems from my weight gain as I have gone from a size 8/10 to 12/14, mostly size 14 and no matter what I do I find it very hard to lose weight.  I am on lots of supplements and have cut down sugar drastically but it is still a long haul.  I have always had an obsession with weight since my teens and even when I was slim I still saw myself as fat.  I have been researching thyroid issues and weight gain for about 4 years and still the weight goes on.  Its true everyone is different and perhaps I am just prone to weight gain but for me this is a huge issue an perhaps some people will see it as vanity but I cant change the way I feel.  I have read that a lot of people lose weight when they switch to NDT but I still find it scary. I will try it after my hols as I don't want to feel ill on my hols just in case the change over is difficult at first.  thank you again for your experience

  • I can totally understand why this is getting you down. I'm not saying that NDT won't help you lose weight by the way..I'm still not on an optimal dose yet..just don't want you to get disheartened if it doesn't happen straight away. It is scary to try something like this, I was wary..still am a little (as you know if you've read my posts) but I have faith in other peoples experiences and what I've read about it. I think I was lucky regarding weight gain as I was diagnosed quite quickly and put on levo straight away which I think halted the weight gain although didn't reverse it. What supplements are you taking? Have you posted test results etc.. on here for advice? You'll get there, I know it can be hard to stay positive but we are all in the same boat if you need a moan ;-)

  • 60 milligrams is one grain.

    15 milligrams is a quarter of a grain.

    You would need to split your 60 milligram tablet twice - into halves, then into quarters.

    That would be to follow Glynisrose's ideas. Many people here disagree with that approach. However, as I take just levothyroxine, I do not have personal experience of changing over.

  • A quarter?

  • To be honest I gave up levo 2 weeks before I started NDT.   Levo can hang around in your system for 7 weeks.

You may also like...